MAUDE Adverse Event Report: CYBERONICS VNS MAGNET MODEL 220; VAGUS NERVE STIMULATOR

CYBERONICS VNS MAGNET MODEL 220; VAGUS NERVE STIMULATOR
Model Number (11)150331
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 08/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Cyberonics vns magnet model 220 implant on (b)(6) 2016.(b)(6) 2016 device short circuited causing potential damage to vagal nerve.Patient felt extreme heat and could not move for 24 hours.Device then shut off, had to be surgically removed and replaced on (b)(6) 2016.Picture of malfunction device shows bubble that formed to interfere with wires.Device sent back to cyberonics.Lot number 1464006.

Brand Name
VNS MAGNET MODEL 220
Common Device Name
VAGUS NERVE STIMULATOR
Manufacturer (Section D)
CYBERONICS
MDR Report Key7424951
Report NumberMW5076446
Device Sequence Number1950311
Product Code LYJ
UDI-Device Identifier05425025750252
UDI-Public(01)05425025750252
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Voluntary
Initial Reporter Occupation Unknown
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2018
Device Model Number(11)150331
Device Lot Number1464006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age16 YR
Patient Weight57